Adding a med to cymbalta?
- 15 Nov 2014 by Luckyduck12
- 8 Aug 2015
- cymbalta, depression, anxiety, generalized anxiety disorder, major depressive disorder
I love love love cymbalta and have been on for 4.5 years for clinical depression and GAD however I started nursing school 3 months ago and I a starting to feel anxious. It's normal I know but I do not want it to manifest itself. Started cymbalta at 60m and bumped it up to 120mg right before I started school. Any suggestions on adding an anti-anxiety med?? I should also add I am going through so major changes- I.e- moving, nursing school, less exercise, less family time, work..
You are on the maximum dosage for the Cymbalta, as you know. There are other medications such as the benzodiazepines like xanax or klonopin for anxiety. I use to take Cymbalta with Klonopin, a long acting benzo, and found the combination very effective. Keep in mind benzodiazepines are addictive and must be taken only as directed. You must taper off when it is time to d/c because of the risk of seizure.
Who ordered this "bump up?"
Hi LuckyDuck. I've also been taking Cymbalta for a while now & initially had great result with a 60mg dose that overtime increased to max dose. I am using it for fibromyalgia, depression & anxiety. A few months ago I had some issues in my life & anxiety started creeping slowly back in til it eventually was taking space each day. My Dr suggested we add Abilify 2mgs daily to the Cymbalta. I was put off by this suggestion @ 1st bcuz Abilify is an antipsychotic & Im depressed-stressed out-in pain buy I am in no way psychotic. My Dr explained that Abilify in low doses combined with antidepressants works as a bump to increase the antidepressant effects. He was right! I love this drug combo. It is by far the most effective treatment ive ever experienced in over 20yrs. Good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jun 2015 • 3 answers
Posted 25 Jul 2015 • 5 answers
Posted 28 Jul 2015 • 3 answers
Posted 14 Jan 2016 • 1 answer
Posted 27 Apr 2016 • 3 answers